Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Most Effective Hiv Med

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Side Effects of HIV MEDS (Bad Dreams)

I am taking Epzicom (abacavir sulfate and lamivudine) and Lexiva (fosamprenavir calcium) and am having very violent and scary dreams. Which med do you think may be the problem? Do they both have side effects?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Severe abnormal dreams are not commonly reported with your regimen (much more common with efavirenz based regimens). If one of your drugs is directly linked to the bad dreams my first guess would be the Epzicom. In that case switching the Epzicom... Read more »

long term effects of hiv meds

have been on meds on and off for 12 years was diag. within 2 months of being infected, have been... Read more »

long term effect of HIV meds

What are the long term effect of HIV treatment on the liver, body and how long can one live with... Read more »
Articles
Canadian AIDS Treatment Information Exchange

À la Carte -- 5. Managing the Effects of HIV and Meds on the Body

...the chance of resistant virus. Check with your doctor or pharmacist about food requirements. The interactions between you, HIV, medications and nutrition are complex. Nutrients and substances in foods can interact with drugs -- both your... Read more »
Canadian AIDS Treatment Information Exchange

"Heavy" Alcohol Use Affects the Effectiveness of Anti-HIV Meds

...Addiction Medicine, researchers from the University of Miami presented their findings on the impact of heavy alcohol use on anti-HIV therapy. The researchers analysed data from 220 HIV positive subjects who were substance users. They defined... Read more »
The Body

Expert Panel Revises U.S. HIV/AIDS Treatment Guidelines; Recommends Starting HIV Meds Earlier

...country, and many HIV health care workers are likely to follow them. The guidelines themselves were revised by a panel of 30 HIV/AIDS experts from across the U.S. We'll summarize a few of the major changes in the revised guidelines below. A ... Read more »
Henry J. Kaiser Family Foundation

Moscow Times Examines How Drug Shortages in Russia Are Leading Doctors to Prescribe Replacement HIV/AIDS Meds to Patients

... In Russia, some patients living with HIV/AIDS, whose regular drug therapy was replaced by "another, less preferable drug," are bringing lawsuits against state-run treatment Read more »
Connect With Others

lipoatrophy

Posted by Anonymous, 3 Replies
...a woman. I have lost fat in face, leg, butt, arms. I look like a preg. toothpick....my stomach is so big. I have been off HIV medication going on two years now and I am scared to go back on them because of this. I don't go out at... Read more »

2 years later

Posted by Anonymous, 4 Replies
After a 2 yr. neg. elisa my symptoms still have me worried. Besides all the other symptoms that I convinced myself were from stress, this last symptom has me worried. My breast have gotten huge along with my stomach. Sometimes I think and know I... Read more »

colostrum - anyone..?

Posted by Anonymous, 1 Reply
Has anyone got any experience with colostrum (an animal based supplement from cows) - if you do can you please post your comments? Read more »

HIV med success stories?

Posted by sunkyst, 7 Replies
...Does anyone here have any success stories with HIV meds i.e. you've been on treatment for a while and it's working well for you without too many serious side effects? Read more »